Skip to main content

Homotopy of rational maps and the quantization of Skyrmions

Krusch, Steffen (2003) Homotopy of rational maps and the quantization of Skyrmions. Annals of Physics, 304 (2). pp. 103-127. ISSN 0003-4916. (doi:10.1016/S0003-4916(03)00014-9) (KAR id:6069)

PDF (Homotopy of Rational Maps)
Language: English
Download (350kB) Preview
[thumbnail of Homotopy of Rational Maps]
Preview
This file may not be suitable for users of assistive technology.
Request an accessible format
Official URL
http://dx.doi.org/10.1016/S0003-4916(03)00014-9

Abstract

The Skyrme model is a classical field theory which models the strong interaction between atomic nuclei. It has to be quantized in order to compare it to nuclear physics. When the Skyrme model is semi-classically quantized it is important to take the Finkelstein-Rubinstein constraints into account. The aim of this paper is to show how to calculate these FR constraints directly from the rational map ansatz using basic homotopy theory. We then apply this construction in order to quantize the Skyrme model in the simplest approximation, the zero mode quantization. This is carried out for up to 22 nucleons, and the results are compared to experiment.

Item Type: Article
DOI/Identification number: 10.1016/S0003-4916(03)00014-9
Subjects: Q Science > QA Mathematics (inc Computing science)
Q Science > QC Physics
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Mathematics, Statistics and Actuarial Science
Depositing User: Steffen Krusch
Date Deposited: 05 Jun 2008 12:22 UTC
Last Modified: 16 Feb 2021 12:18 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/6069 (The current URI for this page, for reference purposes)
Krusch, Steffen: https://orcid.org/0000-0003-3126-8635
  • Depositors only (login required):

Downloads

Downloads per month over past year